Alert archive / Washington / High Wind Warnings in 2006

High Wind Warning 15, NWS Seattle, WA

November 21, 2006

NWS Seattle, WA issued this high wind warning at Nov 21, 2006, 11:00 AM PST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 21, 2006, 11:00 AM PST (19:00 UTC)
Expired
Nov 21, 2006, 1:00 PM PST
In force
2 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 211900
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1100 AM PST TUE NOV 21 2006

.VERY WINDY CONDITIONS WILL CONTINUE IN THE NORTH INTERIOR OF
WESTERN WASHINGTON TODAY AS A VIGOROUS FRONT MAKES ITS WAY THROUGH
THE AREA.

WAZ510-212100-
/O.NEW.KSEW.HW.W.0015.061121T1900Z-061121T2100Z/
/O.EXT.KSEW.WI.Y.0008.061121T2100Z-061122T0200Z/
ADMIRALTY INLET AREA-
1100 AM PST TUE NOV 21 2006

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...
...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. THE
WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

A STRONG PACIFIC FRONTAL SYSTEM WILL PRODUCE LOCALLY DAMAGING
WINDS THROUGH EARLY THIS AFTERNOON. SUSTAINED WINDS WILL
GENERALLY BE 25 TO 35 MPH...HOWEVER LOCAL SUSTAINED WINDS OF 40
MPH WILL OCCUR WITH ISOLATED WIND GUSTS TO 60 MPH. WINDS WILL
GRADUALLY SUBSIDE LATER THIS AFTERNOON.

A SPOTTER NEAR THE FERRY DOCK IN PORT TOWNSEND REPORTED SUSTAINED
WINDS JUST OVER 40 MPH SHORTLY BEFORE 11 AM.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WAZ001-503-506-220200-
/O.CON.KSEW.WI.Y.0008.000000T0000Z-061122T0200Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
1100 AM PST TUE NOV 21 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
THROUGH THE AFTERNOON...AS A VIGOROUS COLD FRONT MOVES THROUGH THE
AREA. WINDS SHOULD SUBSIDE EARLY THIS EVENING AS THE FRONT PUSHES
EAST.

WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR
SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...
 ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE
ALERT FOR SUDDEN...STRONG CROSS WINDS.

$$

MCDONNAL

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Nov 21, 9:00 AM PST, 2 hours earlier.

Area forecast discussion, Nov 21, 9:00 AM PST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 AM PST MON NOV 20 2006

.SYNOPSIS...A VIGOROUS FRONT WILL BRING RAIN AND WIND TO WESTERN
WASHINGTON TODAY...WITH SNOW IN THE MOUNTAINS. AN UPPER TROUGH WILL
PRODUCE COOL SHOWERY WEATHER TONIGHT THROUGH WEDNESDAY NIGHT.
ANOTHER FRONT WILL ARRIVE THANKSGIVING DAY WITH MORE RAIN IN THE
LOWLANDS...AND SNOW IN THE MOUNTAINS THROUGH FRIDAY. THE WEATHER
PATTERN WILL REMAIN UNSETTLED OVER THE WEEKEND AND EARLY NEXT WEEK.

&&

.SHORT TERM...A PACIFIC FRONTAL SYSTEM IS MAKING ITS WAY ACROSS WRN
WA THIS MORNING...WITH EVENTS UNFOLDING MORE OR LESS AS EXPECTED. WE
HAVE SOLID GALES OVER MOST OF THE MARINE WATERS...BUT IT STILL LOOKS
LIKE WINDS WILL REMAIN BELOW HIGH WIND CRITERIA OVER THE LAND AREAS.
THE WIND ADVISORY WILL REMAIN IN EFFECT FOR THE NORTH INTERIOR ZONES
UNTIL 6 PM. THE RADAT AT QUILLAYUTE THIS MORNING WAS 4800 FT AND
SNOQUALMIE PASS HAS BEEN REPORTING MIXED RAIN AND SNOW. BUT THE
HIGHER PASSES ARE GETTING SNOW -- WITH THE HEAVIEST AMOUNTS AT MOUNT
BAKER -- AND THE SNOW LEVEL WILL FALL TO AROUND 2500 FT BEHIND THE
FRONT LATE TODAY. THE OTHER SHORT TERM CONCERN IS THE SKOKOMISH
RIVER...AND ITS POSSIBLE THAT WE WILL HAVE TO POST A SHORT FUSED
FLOOD WARNING FOR A MINOR EVENT THERE.

SHOWERY WEATHER WILL CONTINUE BEHIND THE FRONT TONIGHT THROUGH WED
NIGHT...WITH THE UPPER TROUGH SWINGING ACROSS THE OFFSHORE WATERS
WED MORNING AND THROUGH WRN WA WED EVENING. THE SNOW LEVEL WILL
REMAIN AROUND 2500 FT DURING THIS PERIOD WITH SNOW ADVISORY AMOUNTS
LIKELY. I THINK A PUGET SOUND CONVERGENCE ZONE WILL ALSO FORM WED
AFTERNOON OR EVENING. THEN ANOTHER FRONT WILL ARRIVE THANKSGIVING AT
THE LEADING EDGE OF A FETCH OF STRONG COOL WESTERLY FLOW OUT OF THE
GULF OF ALASKA. MCDONNAL

.LONG TERM...A COOL UPPER TROUGH WILL FOLLOW THE THANKSGIVING DAY
FRONT...AND THOSE FEATURES TOGETHER COULD PRODUCE A GOOD HEAVY SNOW
EVENT FOR THE CASCADES. WE WILL LOOK INTO THIS POSSIBILITY FURTHER
TODAY. IT STILL LOOKS LIKE WE WILL HAVE A RELATIVE BREAK ON SAT. BUT
THE PROGRESSIVE PATTERN WILL CONTINUE WITH A SUCCESSION OF FRONTS
AFFECTING THE AREA SAT NIGHT THROUGH EARLY NEXT WEEK. MCDONNAL

&&

.AVIATION...FRONT MOVING THROUGH WESTERN WASHINGTON THIS MORNING.
PASSED KUIL 16Z AND SHOULD CROSS PUGET SOUND 18Z-19Z. BURST OF WIND
IN PUGET SOUND BEHIND FRONT BUT ALREADY WINDY EVERYWHERE ELSE. RAIN
TURNING TO SHOWERS AT FRONTAL PASSAGE. CEILINGS 3K-5K FT WILL DROP A
LITTLE TO 2K-4K FT AFTER FRONT. SOME BREAKS LATE IN THE AFTERNOON.
WIND AT KSEA SOUTH 15-20KT BECOMING SOUTHWEST 15-30 KT IN THE
AFTERNOON BEFORE DIMINISHING THIS EVENING. CHB

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
.SNOW ADVISORY OLYMPICS AND CASCADES TODAY.
.WIND ADVISORY N INTERIOR TODAY.
.GALE WARNING ALL WATERS EXCEPT CENTRAL STRAIT.
.SMALL CRAFT ADVISORY CENTRAL STRAIT AND GRAYS HARBOR BAR.

WEATHER.GOV/SEATTLE

Nearby

High Wind Warnings in Washington, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.